Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 26, 2021, 5:38 PM EDT for Morrow County, Richland County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 5:38 PM EDT (21:38 UTC)
- Expired
- Aug 26, 2021, 6:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.50 in
- Wind
- 50
Counties Morrow County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 120 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WWUS81 KCLE 262138
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
538 PM EDT Thu Aug 26 2021
OHZ029-037-262230-
Richland OH-Morrow OH-
538 PM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of central Richland and
central Morrow Counties through 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ontario to near Cardington. These storms
were nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mansfield, Mount Gilead, Ontario, Lexington, Cardington, Bellville,
Edison, Fulton and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4042 8294 4055 8293 4088 8253 4075 8243
4042 8277
TIME...MOT...LOC 2138Z 356DEG 4KT 4073 8259 4051 8284
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 26, 4:33 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 26, 4:33 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 433 PM EDT Thu Aug 26 2021 .SYNOPSIS... A stationary boundary is located across Lake Erie and will remain there through much of Friday. Friday evening the front will lift north as a warm front. A cold front will move southeast across the area Monday into Tuesday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... A line of convection has begun to develop along a weak boundary extending from Lake to Knox County. These storms are moving into a more favorable environment with CAPE values of 2000-3000 J/kg, which was enhanced by daytime heating. DCAPE values along and east of this boundary are 1000-1300 J/kg, enhancing the risk of gusty winds with storms. Throughout the same corridor, the atmosphere is also very moist with dew points in the 70s for many locations. High PWAT values of 1.6-1.8 inches and slow storm motion near 10 knots will produce heavy rainfall with estimated rates over 2 inches per hour. This may result in ponding on roadways and isolated flash flooding. Afternoon conditions remain very hot and muggy, with temperatures in the mid to upper 90s and heat index values in the 90s. Showers and thunderstorms should begin to dissipate near sunset as the environment begin to stabilize. The primary concern overnight will be the returning potential for fog/low stratus to occur across the area. Light and variable winds and lingering high dew points should allow for temperatures to easily reach saturation in many areas. This will result in reduced visibilities that may linger through the morning commute. Fog will begin to dissipate after sunrise, however the speed at which it dissipates will be highly dependent on high cloud cover and how fast the surface can warm. Overnight lows will be in the upper 60s to low 70s. On Friday, the stationary boundary across Lake Erie will be the primary path for showers and thunderstorms moving across Michigan Friday morning. The biggest uncertainty is if the boundary will shift any south, resulting in the overall precipitation chances to increase for the northern counties. For now opted to keep chance PoPs across the area, increasing in likelihood during the afternoon and early evening hours as daytime heating destabilizes the area. High temperatures will be in the mid to upper 80s again, with heat index values expected to climb into the 90s. The chance of fog returns again Friday night for areas that the precipitation has moved out of, but the atmosphere remains moist. Overnight temperatures will be in the low 70s with light and variable winds remaining. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A broad ridge will begin to build over the region this weekend and this should promote a continuation of the warm and humid airmass and chances of scattered diurnal showers and thunderstorms across the forecast area through the short term period. Have chance PoPs (30-40%) across the entire area during peak heating hours each day. Will need to monitor potential for slow-moving showers and thunderstorms due to lack of wind shear and precipitable water values of 1.7 to near 2.0 inches. Shower and thunderstorm coverage may begin to increase Sunday night as the ridge nudges south of the region and an upper- level trough sliding east across the Upper Great Lakes pushes a cold front southeast towards the forecast area. Confidence in the timing of the precip has increased slightly, so have increased PoPs to likely across most of the area Sunday night. Highs will be in the upper 80s to lower 90s this weekend and dew points in the low to mid 70s will provide heat indices in the 90s to potentially briefly around 100 degrees in Northwest Ohio. Any convection will prevent heat indices from reaching Heat Advisory criteria. Overnight lows should fall into the upper 60s to lower 70s. && .LONG TERM /MONDAY THROUGH THURSDAY/... The cold front will continue to move southeast across the area Monday into Tuesday and should stall over the Tennessee Valley by midweek. Have likely pops continuing into Monday afternoon and tapering off to chance by Monday night. Expect a slightly cooler (but still humid) airmass to follow the front, with highs in the upper 70s to low to mid 80s and lows in the 60s each night. Will continue to monitor the progression of Tropical Depression Nine as it intensifies and approaches the Gulf Coast over the next several days. The system may manage to funnel moisture into the region and increase the chances of showers and thunderstorms for the first half of next week. As the previous shifts have mentioned, there is still quite a bit of uncertainty in the forecast track, so maintained slight chance to chance PoPs with this update. Expect dry weather to develop by Thursday as high pressure builds in from the northwest. && .AVIATION /18Z Thursday THROUGH Tuesday/... A diurnal cu field has begun to set up across areas along and east of the I71 corridor, with isolated marginal MVFR ceilings heights. Across this same area, scattered thunderstorms are expected to develop. These showers and thunderstorms are driven primarily by daytime heating and the resultant increase in instability across the area. There is also a lake breeze which has developed this afternoon and that may act as a boundary for storm initiation. Storms are expected to remain sub-severe,with isolated gusty winds near 20 knots and heavy rainfall the primary threat. Visibilities may briefly drop to IFR conditions in the areas of heaviest rainfall. All showers should dissipate near sunset this evening and winds will return to light and variable. Fog/low stratus will again be a concern late tonight into early Friday morning. Expecting all terminals to be impacted with visibilities/ceilings dropping to IFR and possibly LIFR conditions. Models suggest that KTOL and KERI may not have as much of an impact and may only drop to MVFR visibilities/ceilings. Opted to keep the fog around for much of the morning, lifting out of the area near 15Z and conditions improving. Near the end of this TAF period, scattered showers will begin to move into the area associated with another shortwave trough aloft. Opted only for VCSH for western terminals as timing and extent remain uncertain. Winds will continue to remain light and variable Outlook...Periods of non-VFR possible with areas of morning fog, isolated to scattered showers and thunderstorms through Monday. && .MARINE... Easterly flow at 10 knots or less will develop over Lake Erie this evening, before strengthening to 10 to 15 knots Friday afternoon and evening and shifting to the southwest by Saturday morning. Expect southwesterly flow at 10 to 15 knots through Sunday, which should slowly transition to the west or northwest behind a cold front on Monday. Northeasterly flow at 10 knots or less will develop by Tuesday. Winds and waves should remain below any headline thresholds through the forecast period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Maines LONG TERM...Maines AVIATION...Campbell MARINE...Maines
Hazardous weather outlook, Aug 26, 3:37 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Cleveland OH 337 PM EDT Thu Aug 26 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 337 PM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Heat indices in the mid to upper 90s across the area will begin to decrease this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices in the 90s will be possible during the afternoon hours Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-271945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 337 PM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 26, 2:47 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
247 PM EDT Thu Aug 26 2021
OHZ011-013-021-261930-
Summit OH-Geauga OH-Cuyahoga OH-
247 PM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern Geauga,
east central Cuyahoga and northeastern Summit Counties through 330 PM
EDT...
At 246 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Highland Hills to Warrensville Heights.
Movement was south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Solon, Twinsburg, Warrensville Heights, Macedonia, South Russell,
Highland Hills, Maple Heights, Mayfield Heights, Aurora, Bedford,
Beachwood, Bedford Heights, Pepper Pike, Chagrin Falls, Northfield,
Reminderville, Orange, Moreland Hills, Walton Hills and Gates Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4142 8127 4134 8135 4134 8139 4131 8140
4127 8153 4143 8156 4154 8139
TIME...MOT...LOC 1846Z 344DEG 8KT 4147 8142 4142 8151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MainesSpecial weather statement, Aug 26, 3:18 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
318 PM EDT Thu Aug 26 2021
OHZ011-020-021-262000-
Summit OH-Medina OH-Cuyahoga OH-
318 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of south central
Cuyahoga, northeastern Medina and northern Summit Counties through
400 PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Royalton, or 12 miles south of Cleveland, moving southeast at
10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Cuyahoga Falls, North Royalton, Kent, Barberton, Hudson,
Tallmadge, Streetsboro, Macedonia, Stow, Broadview Heights,
Brecksville, Norton, Hinckley, Fairlawn, Munroe Falls, Northfield,
Richfield, Silver Lake and Boston Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4118 8172 4127 8176 4132 8167 4134 8164
4135 8160 4135 8155 4124 8139 4111 8139
4103 8160
TIME...MOT...LOC 1917Z 313DEG 8KT 4129 8165
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GreenawaltSpecial weather statement, Aug 26, 4:04 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
404 PM EDT Thu Aug 26 2021
OHZ021-022-262045-
Summit OH-Portage OH-
404 PM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern Portage
and Summit Counties through 445 PM EDT...
At 403 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hudson to near Akron. Movement was southeast at
15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Cuyahoga Falls, Kent, Barberton, Green, Hudson, Tallmadge,
Streetsboro, Mogadore, Stow, New Franklin, Norton, Brimfield,
Fairlawn, Munroe Falls, Lakemore, Silver Lake, Boston Heights,
Clinton and Portage Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4091 8165 4099 8165 4099 8168 4111 8168
4128 8143 4108 8130 4099 8126 4099 8142
4091 8142
TIME...MOT...LOC 2003Z 336DEG 15KT 4122 8142 4107 8159
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GreenawaltSpecial weather statement, Aug 26, 5:29 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
529 PM EDT Thu Aug 26 2021
OHZ030-262200-
Ashland OH-
529 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of central Ashland
County through 600 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ashland, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland, Hayesville, Polk, Jeromesville, Mifflin, Nankin and
Rowsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4073 8238 4078 8238 4081 8239 4082 8242
4088 8241 4096 8230 4095 8215 4079 8213
4073 8234
TIME...MOT...LOC 2127Z 005DEG 8KT 4089 8228
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Aug 26, 5:38 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
538 PM EDT Thu Aug 26 2021
OHZ029-037-262230-
Richland OH-Morrow OH-
538 PM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of central Richland and
central Morrow Counties through 630 PM EDT...
At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ontario to near Cardington. These storms
were nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mansfield, Mount Gilead, Ontario, Lexington, Cardington, Bellville,
Edison, Fulton and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4042 8294 4055 8293 4088 8253 4075 8243
4042 8277
TIME...MOT...LOC 2138Z 356DEG 4KT 4073 8259 4051 8284
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:55 AM EDT | Special Weather Statement | CLE | Lucas | 50 min |
| Aug 26, 4:15 AM EDT | Areal Flood Advisory | CLE | Lucas, Wood | 4 hr |
| Aug 26, 2:47 PM EDT | Special Weather Statement | CLE | Geauga | 43 min |
| Aug 26, 3:18 PM EDT | Special Weather Statement | CLE | Summit | 42 min |
| Aug 26, 3:43 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 2 hr |
| Aug 26, 4:04 PM EDT | Special Weather Statement | CLE | Summit | 41 min |
| Aug 26, 5:29 PM EDT | Special Weather Statement | CLE | Ashland | 31 min |
| Aug 26, 5:59 PM EDT | Areal Flood Advisory | CLE | Morrow, Richland | 2 hr |
| Aug 26, 6:20 PM EDT | Flash Flood Warning | CLE | Morrow | 3 hr |
| Aug 26, 6:57 PM EDT | Special Weather Statement | CLE | Holmes | 48 min |
| Aug 26, 7:28 PM EDT | Areal Flood Advisory | CLE | Holmes | 103 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.